Temazepam Withdrawal and Tapering Help

Temazepam (Restoril) is an intermediate acting benzodiazepine, approved for the short-term treatment of insomnia.  Temazepam was first synthesized in 1969 and by the 1980s became one of the most popular and widely prescribed hypnotics on the market.

While Temazepam was shown in laboratory sleep studies to decrease the number of nightly awakenings but has the disadvantage of distorting the normal sleep pattern. In the UK the prescribing guidelines of hypnotics are restricted to 2-4 weeks due to concerns of tolerance and dependence.  In the United States Temazepam is approved as “no-go pills” to help special-duty personnel and aviators sleep for mission readiness.

Chronic use of Temazepam can cause drug tolerance and this can develop rapidly, therefore Temazepam is only recommended for short-term use (1-2 weeks). In use longer than 1-2 weeks, tolerance to Temazepam will rapidly develop, causing the inability of Temazepam to maintain sleep.  Some studies have shown tolerance to Temazepam can occur in as little as one week, whereas other studies showed no issue of tolerance in 6 days.

The main pharmacological action of Temazepam is to increase the effect of the neurotransmitter gamma-aminobutyric acid GABA. This causes sedation, motor impairment, ataxia, anxiolysis, an anticonvulsant effect, muscle relaxation, and a reinforcing effect.

As with all benzodizepines, Temazepam produces addictive central nervous system effects when taken with other medications that depress the CNS, such as barbiturates, other benzodiazepines, sleeping pills, muscle relaxants, antihistamines, anesthetics and alcohol.

Temazepam had the highest rate of drug intoxication (including overdose), among benzodiazepines in cases with and without alcohol combined (1985 study).  A 1995 Australian study found that overdose with Temazepam was more likely to lead to coma than other benzodiazepines.

Like all Benzodiazepines, Temazepam can cause physical dependence and addiction and if withdrawn too rapidly can cause benzodiazepine withdrawal symptoms that resemble severe alcohol and barbiturate withdrawal. Abrupt withdrawal from therapeutic doses of Temazepam may result in a severe benzodiazepine withdrawal syndrome. Gradual and careful dose reduction is strongly recommended.

Many describe withdrawal symptoms from Temazepam as extremely challenging and need relief from the symptoms. Our team of experts utilizes all-natural nutraceuticals to ease the withdrawal symptoms, and combined with gradual titration schedules we can make Temazepam Withdrawal more comfortable.

The Point of Return Program has been helping people in 73 countries over the last 11 years and we are also here to help you safely taper Temazepam.

If you'd like our assistance to taper Temazepam please send our nonprofit a confidential inquiry, telephone tollfree 866.605.2333 or get started on our program today.

How Point of Return can Help You

The Point of Return Program is an in-home tapering program that allows you to gradually lessen the amount of Temazepam while also implementing the use of all-natural, calming nutraceuticals to ease symptoms.  Temazepam is dangerous to abruptly or rapidly stop and our program is a proven, viable, low-cost option to continue living your life while tapering.

We are prescription drug experts that specialize in Antidepressant withdrawals.

How Our Temazepam Withdrawal Program Works:

  • Our non-profit team guides you every step of the way through your Temazepam taper.
  • The Point of Return program includes nutraceuticals to help minimize Temazepam withdrawal symptoms.
  • We eliminate possible interaction items so your Temazepam withdrawal is more comfortable.
  • Instead of adding in other medications in an attempt to reduce withdrawal, we take an all-natural, non-drugging approach to Temazepam Withdrawal.
  • Begin our program and start the process of escaping Temazepam addiction.

Included in Your Temazepam Withdrawal Program

temazepam withdrawal program.

Other Withdrawal Programs

Benzodiazepine Program
For Benzodiazepine Medications. More..
Sleeping PIll Program
For Sleeping Pill Medications. More..
Protracted Withdrawal
For those off Medications and feel poorly. More..


Content on this page requires a newer version of Adobe Flash Player.

Get Adobe Flash player



DISCLAIMER: *Because prescription medications can cause severe withdrawal reactions, do not stop taking any medication without first consulting your physician. The decision to taper any medication should be discussed with your doctor and must be done with their consent and support. More...

Temazepam Withdrawal Symptoms May Include:

aggression, anxiety, balance issues , blurred vision, brain zaps, concentration impairment, constipation, crying spells, depersonalization, diarrhea, dizziness. electric shock sensations, fatigue, flatulence, flu-like symptoms, hallucinations, hostility, highly emotional, indigestion, irritability, impaired speech, insomnia, jumpy nerves, lack of coordination, lethargy, migraine headaches / increased headaches, nausea, nervousness, over-reacting to situations, paranoia, repetitive thoughts or songs, sensory & sleep disturbances, severe internal restlessness (akathisia), stomach cramps, tremors, tinnitus (ear ringing or buzzing), tingling sensations, troubling thoughts, visual hallucinations / illusions, vivid dreams, speech or visual changes, worsened depression

Temazepam Abrupt Discontinuation Symptoms May Include:

abdominal and muscle cramps, convulsions, feeling of discomfort, inability to fall asleep or stay asleep, sweating, tremors, vomiting

Temazepam Side Effects May Include:

dizziness, drowsiness, fatigue, headache, nausea, nervousness, sluggishness, Abdominal discomfort, abnormal sweating, agitation, anxiety, backache, blurred vision, burning eyes, confusion, constant, involuntary movement of the eyeball, depression, diarrhea, difficult or labored breathing, dry mouth, exaggerated feeling of well-being, fluttery or throbbing heartbeat, hallucinations, hangover, increased dreaming, lack of coordination, loss of appetite, loss of equilibrium, loss of memory, nightmares, over stimulation, restlessness, tremors, vertigo, vomiting, weakness

Other Names for Temazepam Include: (Restoril, Normison, Euhypnos, Temaze, Temtabs, Remestan, Tenox, Norkotral)

    Click here for more information on benzodiazepines...

    DISCLAIMER: *Because prescription medications can cause severe withdrawal reactions, do not stop taking any medication without first consulting your physician. The decision to taper any medication should be discussed with your doctor and must be done with their consent and support. More...

Let us help!




Please enter the words MAKE THIS INQUIRY into the field below. It helps us avoid spam.


*Your information will never be shared,
sold or made available to 3rd parties.


People We've Helped

Thank you God for directing my web fingers to Point of Return

"First of all, I want to say there is hope for all of you who are going through a trial you feel will never end! I give glory to God for directing my path to Point of Return!"
-Debbie H., (California) Temazepam (Remeron), Paxil, Neurontin

You walked with me through the darkest cave of my life.

" I've returned to my life but it's better than it was before because I have such gratitude and appreciation for all that I have. Many thanks." -Suzy L., (Canada) Temazepam, Pristiq

Frequently Asked Questions: Answers to commonly asked questions. MORE...